Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS New Orleans, LA

May 9, 2025Jefferson Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 9, 2025, 4:11 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2025, 4:11 PM CDT (21:11 UTC)
Expired
May 9, 2025, 7:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Saint Charles Parish, LA

The radar

The Hammond radar (KHDC), 83 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:42 PM CDT, 29 minutes earlier.

Area forecast discussion, May 9, 3:42 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT Fri May 9 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Saturday night)
Issued at 342 PM CDT Fri May 9 2025

The base of an upper level trough location along a line from Texas
to the Great Lakes is currently being pinched off by a low near
OH/PA. The remnant cutoff low will generally meander across the
nearby region between LA and MS over the course of the weekend.

A fairly complex local weather scenario in place over the CWA this
afternoon. As the upper trough axis to the north of the CWA dug
southward this morning/now, PVA on the southeastern side of the
pivoting trough translated to surface pressure falls induced
cyclogenesis and weak frontogenesis. Those broad areal pressure falls
combined with fairly deep layer moisture has resulted in nearly
complete areal coverage of showers. Add in a couple MCVs into the
mix and dual wind/heavy rain threats ongoing will likely last
through this afternoon and well into the evening hours.

MEFFER
&&

.LONG TERM...
(Sunday through Thursday night)
Issued at 342 PM CDT Fri May 9 2025

As the upper trough finally wraps up into a closed low on Saturday,
global and CAM models show the bulk of higher PW's shifting north.
That'd put the CWA in a decent dry slot, though doubtful there won't
be at least a few lingering shower in the area. Uncertainty is a bit
higher for normal then as evening moreso on Sunday, trying to
resolve timing and placement of waves of rain rotating around the
upper low. If any storms do develop, large hail will be the main
threat with such a deep upper low nearby.

This system finally gets kicked out Tuesday as a broad trough enters
the country from the Pacific. Should have a couple to a few dry day
days before next chance of rain. From a temp perspective, be ready
for summer show up REAL QUICK. Upper ridge builds in behind the
upper low with possibly a 593dm ridge centered in the Gulf of
America. That'll put highs well into the lower 90s...a pretty
substantial increase from where we are today.

MEFFER
&&

.AVIATION...
(18Z TAFS)
Issued at 342 PM CDT Fri May 9 2025

A mix of VFR and MVFR conditions exist across the local area with
varying cloud deck heights and visibilities. The main driver of
those restrictions is the wide swath of showers and embedded
thunderstorms tracking across the region. Although most of the
thunderstorms are along coastal areas, expecting some of that
convection to spread farther north this afternoon. Occasional heavy
rain and lightning will be the main impacts form stronger storms.

Probably wont' see much appreciable decrease in convective coverage
until after 06Z. However, saturated low levels will bring down cloud
decks this evening through the overnight period. Expect IFR to LIFR
ceilings well into the Saturday morning timeframe.

MEFFER
&&

.MARINE...
Issued at 342 PM CDT Fri May 9 2025

A cutoff upper level low centered near northern LA through this
weekend will lead to widely varying wind directions across local
coastal waters. As multiple surface lows develop and rotate around
the upper low, wind directions will change. Then, add in mesoscale
changes from daily thunderstorms and outflow boundaries. So,
needless to day wind directions will be quite variable until early
next week when cutoff low finally pushes to the east.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  71  57  76 /  70  70  20  40
BTR  62  75  58  76 /  60  50  10  40
ASD  62  77  57  79 /  80  40  10  40
MSY  66  77  61  78 /  80  40  10  40
GPT  63  77  60  78 /  90  40  10  40
PQL  62  79  59  81 /  90  40  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
     Saturday for GMZ536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
     Saturday for GMZ538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...ME
LONG TERM....ME
AVIATION...ME
MARINE...ME

In the hours before

Local storm report, May 9, 1:00 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
100 PM CDT Fri May 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     Tstm Wnd Dmg     1 NNE Marrero           29.90N 90.11W
05/07/2025                   Jefferson          LA   Public

            Video showed minor roof damage and an
            uprooted tree along Robinson Avenue in
            Marrero.

&&

MEFFER
Local storm report, May 9, 1:03 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
103 PM CDT Fri May 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     Tstm Wnd Dmg     1 N Harvey              29.90N 90.07W
05/07/2025                   Jefferson          LA   Public

            Picture of damage to a back patio at a home
            along Marvin Ct in Harvey.

&&

MEFFER
Special weather statement, May 9, 1:25 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Fri May 9 2025

LAZ059-060-091900-
St. Charles LA-Upper Lafourche LA-
125 PM CDT Fri May 9 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 200 PM CDT
...

At 125 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 9 miles west of
Barataria, or 10 miles northeast of Larose, moving west at 10 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

This storm will remain over mainly rural areas of southeastern St.
Charles and north central Lafourche Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2975 9022 2965 9026 2967 9042 2981 9036
TIME...MOT...LOC 1825Z 104DEG 11KT 2969 9027

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 9, 1:44 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
144 PM CDT Fri May 9 2025

LAZ069-089-090-091915-
Central Plaquemines LA-Lower Plaquemines LA-Upper Plaquemines LA-
144 PM CDT Fri May 9 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
PLAQUEMINES PARISH THROUGH 215 PM CDT
...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 7 miles north of
Myrtle Grove, or 9 miles southeast of Belle Chasse, moving north at 5
mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Belle Chasse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2981 9004 2985 8990 2980 8987 2971 8985
      2969 8994
TIME...MOT...LOC 1844Z 178DEG 6KT 2974 8991

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 9, 2:00 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Fri May 9 2025

LAZ059-060-091930-
St. Charles LA-Upper Lafourche LA-
200 PM CDT Fri May 9 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 230 PM CDT
...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas near Bayou Gauche,
or 13 miles north of Larose, moving northwest at 15 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Bayou Gauche and Des Allemands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2978 9032 2972 9036 2975 9052 2987 9046
TIME...MOT...LOC 1900Z 119DEG 15KT 2976 9038

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 9, 2:55 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
255 PM CDT Fri May 9 2025

LAZ060-064-070-076>078-087>090-092045-
Central Plaquemines LA-Southeast St. Tammany LA-Western Orleans LA-
St. Charles LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
255 PM CDT Fri May 9 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. BERNARD, ST.
CHARLES, ORLEANS, NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES THROUGH 345 PM CDT
...

At 254 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds, or waterspouts over marine areas
along a line extending from near New Sarpy to 6 miles southeast of
Shell Beach.
Movement was north at 15 mph.

HAZARD...Waterspouts, funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Lake Catherine, Chalmette, Luling, Poydras, Boutte, River Ridge, New
Orleans Armstrong Airport, Lakefront Airport, Ama, Destrehan,
Avondale, New Orleans, Estelle, St. Rose, Woodmere, Metairie, Norco,
Paradis, Elmwood, and Violet.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 212 and 255.
 Interstate 310 between mile markers 1 and 11.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2980 8981 2981 9047 2987 9050 3009 9041
      3005 9011 3007 9001 3017 8988 3013 8982
      3018 8975 3017 8962 3014 8960 3001 8970
      3000 8982 2997 8980 2997 8970 2992 8972
      2989 8966 3010 8950 3007 8937 2970 8951
TIME...MOT...LOC 1954Z 194DEG 15KT 3003 9033 2981 8960

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:48 AM CDTSpecial Weather StatementLIXWest Baton Rouge27 min
May 9, 9:03 AM CDTSpecial Marine WarningLIX57 min
May 9, 9:14 AM CDTSpecial Marine WarningLIX61 min
May 9, 9:17 AM CDTSpecial Weather StatementLIXPointe Coupee28 min
May 9, 9:59 AM CDTSmall Craft AdvisoryLIX18 hr
May 9, 10:47 AM CDTSpecial Marine WarningLIX88 min
May 9, 10:55 AM CDTSpecial Marine WarningLIX65 min
May 9, 11:06 AM CDTSpecial Weather StatementLIXJefferson39 min
May 9, 11:41 AM CDTSpecial Marine WarningLIX94 min
May 9, 11:56 AM CDTTornado WarningLIXPlaquemines27 min
May 9, 11:58 AM CDTSpecial Marine WarningLIX30 min
May 9, 12:36 PM CDTSpecial Weather StatementLIXJefferson24 min
May 9, 12:41 PM CDTSpecial Marine WarningLIX2 hr
May 9, 12:46 PM CDTSpecial Weather StatementLIXLafourche14 min
May 9, 1:25 PM CDTSpecial Weather StatementLIXSaint Charles35 min
May 9, 1:44 PM CDTSpecial Weather StatementLIXJefferson31 min
May 9, 2:00 PM CDTSpecial Weather StatementLIXSaint Charles30 min
May 9, 2:15 PM CDTSpecial Marine WarningLIX90 min
May 9, 2:52 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles84 min
May 9, 2:55 PM CDTSpecial Weather StatementLIXOrleans, Saint Charles50 min
May 9, 3:03 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
May 9, 3:20 PM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr
May 9, 3:29 PM CDTTornado WarningLIXJefferson20 min
May 9, 4:08 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa3 hr
May 9, 6:07 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard113 min
May 9, 3:27 PM CDTAreal Flood AdvisoryLIXJackson3 hr
May 9, 4:14 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.